Alert archive / Minnesota / Flash Flood Warnings in 2011
Flash Flood Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jun 27, 2011, 8:26 AM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 8:26 AM CDT (13:26 UTC)
- Expired
- Jun 27, 2011, 12:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Itasca County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 120 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:45 AM CDT | FLASH FLOOD | 1 E Bear Lake, MN | ROADS BEGINNING TO BE WASHED OUT WITH WATER OVER MULTIPLE ROADS AND HIGHWAYS IN THE BEAR LAKE AREA. |
| Jun 27, 9:15 AM CDT | FLASH FLOOD | 2 E Marcell, MN | HIGHWAY 45 REPORTED PARTIALLY WASHED OUT BETWEEN COUNTY ROAD 7 AND STATE HIGHWAY 38. |
| Jun 27, 9:20 AM CDT | FLASH FLOOD | 6 Sse Meadow Brook, MN | WATER RUNNING OVER COUNTY HIGHWAY 22 ABOUT 1.5 MILES WEST OF HIGHWAY 73. |
| Jun 27, 10:00 AM CDT | HEAVY RAIN 2.84 | 1 Sw Round Lake, MN | RAINFALL SO FAR...RECORDED ON A PRIVATE WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WGUS53 KDLH 271326 FFWDLH MNC061-137-271730- /O.NEW.KDLH.FF.W.0002.110627T1326Z-110627T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 826 AM CDT MON JUN 27 2011 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA... WEST CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA... * UNTIL 1230 PM CDT * AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE AREA. DOPPLER RADAR INDICATED THAT 3 TO 5 INCHES OF RAIN HAD FALLEN EARLIER THIS MORNING FROM NEAR MARCELL...TO STONY BROOK...TO JUST WEST OF COOK. AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE LIKELY OVER THE NEXT HOUR OR SO. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MARCELL...SIDE LAKE...SNAKE TRAIL AND STONY BROOK. THE ITASCA COUNTY SHERIFF DEPARTMENT REPORTED THAT WATER WAS OVER HIGHWAY 65 IN THE AREA JUST SOUTH OF TOGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DULUTH. && LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374 $$ LAMERS
3 follow-up statements
611 WGUS73 KDLH 271413 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 913 AM CDT MON JUN 27 2011 MNC061-137-271730- /O.CON.KDLH.FF.W.0002.000000T0000Z-110627T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ITASCA MN-ST. LOUIS MN- 913 AM CDT MON JUN 27 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. LOUIS AND CENTRAL ITASCA COUNTIES UNTIL 1230 PM CDT... AT 912 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN THE BEAR LAKE AREA OF ITASCA COUNTY. WATER WAS OVER PARTS OF COUNTY HIGHWAYS 52 AND 65...AND ROAD WASHOUTS WERE OCCURRING IN SOME AREAS. DOPPLER RADAR INDICATED THAT MODERATE TO OCCASIONALLY HEAVY RAIN SHOULD CONTINUE OVER THE AREA FOR ANOTHER HOUR OR SO...WHICH COULD EXACERBATE THE FLASH FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... MARCELL...SIDE LAKE...SNAKE TRAIL AND STONY BROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN. && LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374 $$ LAMERS
984 WGUS73 KDLH 271633 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1133 AM CDT MON JUN 27 2011 MNC061-137-271730- /O.CON.KDLH.FF.W.0002.000000T0000Z-110627T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ITASCA MN-ST. LOUIS MN- 1133 AM CDT MON JUN 27 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. LOUIS AND CENTRAL ITASCA COUNTIES UNTIL 1230 PM CDT... AT 1128 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND THE MINNESOTA DEPARTMENT OF TRANSPORTATION REPORTED THAT FLASH FLOODING WAS STILL OCCURRING...PARTICULARLY IN THE AREA OF NORTHERN ITASCA COUNTY BETWEEN MARCELL AND STONY BROOK. HIGHWAY 65 HAS BEEN CLOSED BETWEEN NASHWAUK AND TOGO...WITH REPORTS OF WATER OVER PARTS OF THE ROAD AND ROAD WASHOUTS IN THE THISTLEDEW AND BEAR LAKE AREAS. ADDITIONAL COUNTY ROADS HAVE BEEN REPORTED TO HAVE WATER RUNNING OVER THE ROAD...OR PART OF THE ROAD WASHED OUT. DO NOT DRIVE THROUGH WATER COVERED ROADS...AS THE UNDERLYING PAVEMENT MAY HAVE WASHED OUT. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... MARCELL...SIDE LAKE...SNAKE TRAIL AND STONY BROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN. && LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374 $$ LAMERS
579 WGUS73 KDLH 271723 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1223 PM CDT MON JUN 27 2011 MNC061-137-271736- /O.EXP.KDLH.FF.W.0002.000000T0000Z-110627T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ITASCA MN-ST. LOUIS MN- 1223 PM CDT MON JUN 27 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL ST. LOUIS AND CENTRAL ITASCA COUNTIES WILL BE ALLOWED TO EXPIRE AT 1230 PM CDT... RAPID WATER LEVEL RISES ARE NO LONGER ANTICIPATED...AS RAINFALL HAS ENDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...FLOODING WILL LIKELY CONTINUE DURING THE EARLY AFTERNOON. AN AREAL FLOOD WARNING HAS BEEN ISSUED TO REPLACE THIS FLASH FLOOD WARNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4788 9279 4768 9281 4744 9370 4761 9374 $$ LAMERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:44 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 27, 6:44 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
644 AM CDT MON JUN 27 2011
.AVIATION...12Z TAFS.
AN AREA OF SHOWERS AND STORMS FROM SAZ TO ELO TO THE CANADIAN
BORDER. MVFR CIGS/VSBYS IN THE VCNTY OF THE STORMS. EXPECT THE
SHOWERS AND STORMS TO SPREAD SEWD THIS MORNING REACHING DLH/BRD
AREAS BY 15Z/16Z. GUSTY WINDS WILL BE FOUND NEAR THE STRONGER
STORMS. A CLEARING TREND IS EXPECTED AFTER 03Z AS HIGH PRESSURE
BUILDS INTO THE AREA.
&&
.PREV DISCUSSION... /ISSUED 358 AM CDT MON JUN 27 2011/
SHORT TERM...TODAY THROUGH WEDNESDAY...
RATHER INTENSE S/W TROF BY LATE JUNE STANDARDS CONTINUES TO
AMPLIFY ACROSS THE DAKOTAS EARLY THIS MORNING WHILE TRANSLATING
STEADILY EASTWARD TOWARD THE WRN GREAT LAKES. THUNDERSTORMS HAVE
DEVELOPED QUITE ROBUSTLY DURING THE PAST 3-4 HOURS ALONG AN AXIS
FROM WCENT MN NORTHEASTWARD TO THE BOUNDARY WATERS..AND HAVE
LARGELY BEEN TRACKING OVER MANY OF THE SAME AREAS. LATEST MODEL
GUIDANCE CONTINUES TO FOCUS PROLONGED PERIOD OF HEAVIER PRECIP
RATES OVER THE MN ARROWHEAD THIS MORNING INTO THIS AFTERNOON..BUT
RADAR TRENDS STRONGLY SUGGEST THAT A HEAVY RAIN THREAT ALSO EXISTS
UNDERNEATH ONGOING ACTIVITY FROM WALKER/BEMIDJI AREAS ENEWD TO
BIGFORK/COOK AND THE BOUNDARY WATERS. CONFIDENCE ON EXACT
PLACEMENT OF LONGER DURATION HEAVY PRECIP RATES REMAINS LESS THAN
WHAT WE/D LIKE TO SEE IT ONLY A FEW HOURS IN ADVANCE AS WAVE
APPROACHES..SO WE HAVE OPTED TO HOIST A FAIRLY BROAD-BRUSHED FLASH
FLOOD WATCH THRU 7 PM THIS EVENING ENCOMPASSING BOTH PRIMARY
THREAT AREAS DEFINED ABOVE.
WAVE WILL WRAP UP FURTHER OVER LK SUPERIOR TONIGHT..BUT SURFACE
COLD FRONT WILL FINALLY SWEEP EASTWARD ACROSS THE AREA BY TUESDAY
MORNING AND SHUD BRING AN END TO PRECIP CHANCES FOR 24-36 HOURS AS
LOW LEVEL RIDGING BUILDS IN. TUESDAY LOOKS TO BE A DRY DAY WITH
LIGHT WINDS AS RIDGE RESIDES OVERHEAD..WITH WARM ADVECTION PATTERN
COMMENCING IN RETURN SOUTHERLY FLOW TUESDAY NIGHT AND WEDNESDAY.
VERY WARM MID LEVEL TEMPS /700 MB READINGS APPROACHING +15C/ WILL
MAKE A PUSH TOWARD THE WRN GREAT LAKES WED/WED NITE AIDED BY A
FAIRLY STRONG LLJ. THESE TEMPS SHUD BE WARM ENUF TO BUILD A STRONG
CAP OVER THE SW PART OF THE CWA BY WED EVENING IF CURRENT MODEL
FORECASTS COME TO PASS. HOWEVER..WE HAVE OPTED FOR LOW POPS
WED/WED NITE GENERALLY EAST OF THE HIGHWAY 53 CORRIDOR..WHERE
WARM/MOIST ADVECTION MAY BE SLIGHTLY ENHANCED BY MODEST LOW LEVEL
FGEN AND A WEAKER CAP WHERE A FEW T-STORMS MAY FORM.
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
UPPER LEVEL RIDGING COVERS THE FA WEDNESDAY NIGHT. SW FLOW UNDER
THE RIDGE WILL PUMP WARM/HUMID AIR INTO THE AREA. THE WARM TEMPS
UP TO H7 SHOULD EFFECTIVELY CAP OFF THE ATMOSPHERE. HOWEVER...A
FEW TSTMS CANNOT BE RULED OUT WED NIGHT ALONG THE LEADING EDGE
OF THE VERY WARM MID LEVEL TEMPS AND WE HAVE ADDED LOW POPS FOR
THIS REASON OVER THE NE PART OF THE CWA. THIS RIDGING CONTINUES ON
THURSDAY. THE GFS IS THE ONLY LONG RANGE MODEL BRAKING DOWN THE
RIDGE AND WILL BE IGNORED. THURSDAY NIGHT THE MODELS AGREE THAT
THE RIDGE WILL BE PUSHED E ALLOWING A SHORT WAVE TROF TO CROSS THE
FA. DIFFERING SOLUTIONS IN SPEED/TIMING AND HAVE SMALL POPS IN
PLACE. THE DIFFERENCES CONTINUE ON FRIDAY...BUT THEY DO AGREE THE
BEST FORCING WILL BE NEAR THE INTERNATIONAL BORDER. HAVE ARRANGED
POPS TO REFLECT THIS THINKING. LEFT THE REMAINDER OF THE EXTENDED
UNCHANGED DUE TO MODEL DIFFERENCES.
AVIATION...06Z TAF ISSUANCE.
A COLD FRONT WILL TRACK SLOWLY EAST ACROSS MINNESOTA TONIGHT...
REACHING THE WISCONSIN AREAS MONDAY MORNING. THE FRONT WILL BRING
SCT SHRA/TSTMS AND PERIODS OF MVFR CIGS. CIGS WILL GRADUALLY LIFT
AFT 18Z MON.
&&
.POINT TEMPS/POPS...
DLH 68 52 70 54 / 80 20 10 10
INL 72 49 74 54 / 70 20 10 10
BRD 74 54 75 57 / 70 10 10 10
HYR 72 54 75 53 / 80 20 10 10
ASX 67 52 73 52 / 80 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ011-012-018>021-
025-026-035-037.
WI...NONE.
LS...NONE.
&&
AVIATION...GSFHazardous weather outlook, Jun 27, 4:50 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 450 AM CDT MON JUN 27 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281100- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 450 AM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS WILL AFFECT MUCH OF THE NORTHLAND TODAY...BEFORE ENDING FROM WEST TO EAST THIS EVENING. THE PRIMARY THREAT FROM THUNDERSTORMS TODAY WILL BE HEAVY RAINFALL OVER PORTIONS OF CENTRAL... NORTHERN AND NORTHEAST MINNESOTA. THE AXIS OF HEAVIEST RAINFALL IS EXPECTED TO SHIFT FROM LEECH LAKE TO COOK AND THE BOUNDARY WATERS THIS MORNING... TO THE I-35 CORRIDOR AND THE MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST WISCONSIN BY THIS AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN AND NORTHEAST MINNESOTA FOR TODAY. IN ADDITION... IT IS POSSIBLE THAT A FEW STORMS MAY REACH MARGINALLY SEVERE LEVELS TODAY... PERHAPS PRODUCING LARGE HAIL AND DAMAGING WINDS. HOWEVER... THE HEAVY RAINFALL THREAT IS MUCH GREATER THAN THE RISK OF SEVERE STORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS FAR NORTHERN MINNESOTA... THE MINNESOTA ARROWHEAD AND PARTS OF NORTHWEST WISCONSIN WEDNESDAY AND WEDNESDAY NIGHT. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY... AND AGAIN NEXT WEEKEND. IT IS TOO EARLY TO DETERMINE WHETHER THERE WILL BE A SIGNIFICANT RISK OF SEVERE THUNDERSTORMS DURING THOSE TIME PERIODS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY... AND RAINFALL REPORTS WILL BE GREATLY APPRECIATED FROM ANY OF OUR SPOTTERS. LSZ121-140>148-281100- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 450 AM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD ACROSS WESTERN LAKE SUPERIOR TODAY AND PERSIST INTO TONIGHT. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HAIL... ALONG WITH LOCALLY HIGHER WAVE HEIGHTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL CHANCES FOR THUNDERSTORMS OVER WESTERN LAKE SUPERIOR THIS WEEK WILL BE WEDNESDAY AND WEDNESDAY NIGHT... THURSDAY NIGHT AND FRIDAY... AND AGAIN NEXT WEEKEND. MILLER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 27, 6:14 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 614 AM CDT MON JUN 27 2011 MNZ025-271130- NORTH CASS- 614 AM CDT MON JUN 27 2011 ...STRONG THUNDERSTORMS MOVING TOWARD WALKER AND LEECH LAKE... AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF WALKER...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... PHEASANT LAKE... TEN MILE LAKE... HACKENSACK... WALKER... LEECH LAKE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4728 9468 4742 9437 4696 9414 4684 9466 MILLER
Special weather statement, Jun 27, 6:16 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
616 AM CDT MON JUN 27 2011
MNZ033-271130-
SOUTH CASS-
616 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN CASS COUNTY...
AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MOTLEY...MOVING NORTHEAST
AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
LEADER... ESTERDY... GULL LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4680 9457 4662 9437 4629 9435 4632 9442
4630 9455 4635 9466 4634 9473 4640 9479
4668 9480
MILLERSpecial weather statement, Jun 27, 6:38 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
638 AM CDT MON JUN 27 2011
MNZ018-025-026-033-034-271200-
CROW WING-NORTH CASS-NORTH ITASCA-SOUTH CASS-SOUTH ITASCA-
638 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS OVER CASS COUNTY...
AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALKER TO JUST WEST
OF MOTLEY...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS. SOME LOCALES MAY PICK UP IN EXCESS OF A HALF INCH
OF RAIN IN LESS THAN 20 MINUTES. THIS MAY RESULT IN LOCAL FLOODING
OF POORLY DRAINED AREAS.
LOCATIONS IMPACTED INCLUDE...
HACKENSACK... CASINO... BACKUS...
PHEASANT LAKE... LEECH LAKE... EAST GULL LAKE...
NORTH LONG LAKE... GULL LAKE... WHIPHOLT...
SCHLEY... PINE RIVER... LAKE SHORE...
CHICKAMAW BEACH... LOWER WHITEFISH LAKE...
LOWER HAY LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4681 9478 4682 9467 4733 9468 4764 9393
4641 9410 4635 9474 4640 9479 4673 9480
MILLERSpecial weather statement, Jun 27, 7:04 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
704 AM CDT MON JUN 27 2011
MNZ010-011-018-025-026-033>036-271230-
CROW WING-KOOCHICHING-NORTH CASS-NORTH ITASCA-NORTH ST.
LOUIS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-SOUTH ITASCA-
704 AM CDT MON JUN 27 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN MINNESOTA...
AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WIRT TO CASINO...
MOVING NORTHEAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
NORTH LONG LAKE... LOWER WHITEFISH LAKE...
MUD LAKE... TOBIQUE... TALMOON...
SWANBURG... NISSWA... MANHATTAN BEACH...
LEGIONVILLE... LAKE HUBERT... JESSIE LAKE...
BREEZY POINT... BRAINERD... BOWSTRING...
BALL CLUB...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4782 9430 4821 9304 4734 9315 4648 9342
4631 9440 4632 9447 4630 9455 4632 9463
4636 9469
MILLERSpecial weather statement, Jun 27, 7:54 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 754 AM CDT MON JUN 27 2011 MNZ025-034-035-271330- CROW WING-NORTH CASS-NORTHERN AITKIN- 754 AM CDT MON JUN 27 2011 ...STRONG THUNDERSTORM MOVING INTO FAR SOUTHEAST ITASCA COUNTY... AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EMILY...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... * THE THUNDERSTORM WILL BE NEAR... SWATARA AND HAYPOINT BY 815 AM... HILL CITY BY 825 AM... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4703 9400 4702 9339 4666 9384 4676 9411 LAMERS
Special weather statement, Jun 27, 8:15 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
815 AM CDT MON JUN 27 2011
MNZ018-026-035-271350-
NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
815 AM CDT MON JUN 27 2011
...LINE OF STRONG STORMS APPROACHING GRAND RAPIDS AREA...
AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COHASSET TO HILL
CITY TO 16 MILES SOUTHWEST OF SWATARA...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND
GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
POKEGAMA DAM... PRAIRIE LAKE... LA PRAIRIE...
GRAND RAPIDS... WABANA LAKE... SWATARA...
HILL CITY... GUNN... HAYPOINT...
COLERAINE... BOVEY... TACONITE...
BLACKBERRY... SPLIT HAND LAKE... MARBLE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4766 9316 4739 9307 4694 9307 4680 9378
4698 9377 4730 9377
LAMERSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:19 AM CDT | Flash Flood Watch | DLH | Aitkin, Carlton, Cass, Cook, Itasca, Lake and 1 more | 11 hr |
| Jun 27, 4:14 AM CDT | Special Weather Statement | DLH | Itasca | 31 min |
| Jun 27, 5:21 AM CDT | Special Weather Statement | DLH | Itasca, Saint Louis | 29 min |
| Jun 27, 5:40 AM CDT | Special Weather Statement | DLH | Cass | 20 min |
| Jun 27, 6:14 AM CDT | Special Weather Statement | DLH | Cass | 16 min |
| Jun 27, 6:16 AM CDT | Special Weather Statement | DLH | Wadena | 14 min |
| Jun 27, 6:38 AM CDT | Special Weather Statement | DLH | Cass | 22 min |
| Jun 27, 6:56 AM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 34 min |
| Jun 27, 7:04 AM CDT | Special Weather Statement | DLH | Aitkin, Cass, Crow Wing, Itasca | 26 min |
| Jun 27, 7:54 AM CDT | Special Weather Statement | DLH | Aitkin | 36 min |
| Jun 27, 7:58 AM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Cook, Crow Wing, Itasca, Koochiching and 2 more | 4 hr |
| Jun 27, 8:15 AM CDT | Special Weather Statement | DLH | Itasca | 35 min |
| Jun 27, 8:42 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Saint Louis | 48 min |
| Jun 27, 9:26 AM CDT | Special Weather Statement | DLH | Saint Louis | 49 min |
| Jun 27, 10:50 AM CDT | Special Weather Statement | DLH | Saint Louis | 55 min |
| Jun 27, 12:17 PM CDT | Areal Flood Warning | DLH | Itasca, Saint Louis | 3 hr |
| Jun 27, 2:58 PM CDT | Special Weather Statement | DLH | Cook | 62 min |
| Jun 27, 3:16 PM CDT | Special Weather Statement | DLH | 44 min |
Nearby
Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.